Couldn't find what you looking for?

TRY OUR SEARCH!

I have a few questions for anyone who wants to answer and has some good ideas! I have severe Rheumatoid Rrthritis (RA), and I also have endometriosis. I have been off and on pain pills for maybe a year if that long. I have had several surgeries for endometriosis, with my last on being on the 19th of Feb, 09. My RA doctor has been giving me pain pills since Nov. 09. At first I just took them as needed and didn't like the way they made me feel. They would knock me out!! I have now gotten to the point where I take them whenever I want to wether I need them or not. I do hurt usually everyday but I try to deal with it. I usually take about 2-5 10/500 Lortabs a day. I want to stop taking them. I am sick of thinking that I need them and I know that I don't. I have been looking at all kinds of stuff about getting off of them. Am I addicted to them bad? I stopped taking them one time before, I went cold turkey and within 48 hours my legs were driving me crazy, they were jumping and going crazy. I was not sleeping at all and I was just miserable! I gave in and took a pain pill and now here I am again! Should I taper off of them? How should I go about doing that? What can I do to help the withdrawals that I am going to get? I have enough to taper off of them, I would like to start doing that today. I have only taken one today and that was at about 8:30 am and it is now 10:00 am. Can someone please give me some adivce on this?? I need some support!!!

I went to the RA doc last week and got a rx for the lortabs, so I have more than enough to taper off! He told me I would be off and on the pain pills for the rest of my life, which is something I don't want to do. I want to be off of them and stay off of them! I don't want to do this again! My mom say that she doesnt think that I am addicted that bad and I don't think so either. I have read that some people say they only had a few days of withdrawals and could handle it. Then some say they were miserable! I am willing to try anything to help with the withdrawal symptoms!! Someone please write me back and help me out!!

Thank you so much!!! I know I can do this!!!!!

Loading...

Hi honey! First of all a BIG hug to you! Your body is and has gone through a lot! So I NEED to tell you something and you need to listen OK?

You have a life long sometimes Extremely Painful condition! And what you need to do is have a fine balance between pain relief and not being addicted! The jumping legs is called "Irritable Leg Syndrome" It can happen to people without pain and to other who are - such as myself! As an addict - once and addict always an addict - I KNOW this is hard, you need the pills and then you want the pills! And there is such a fine line between both!

I guarantee you honey your brain will make you hurt beyond belief if you go off of these drugs cold turkey! Loratab is a combination pill it has acetaminophen and hydrocodone! Hydrocodone is a narcotic as are most pain killers! So IF this drug makes you too wonky there are many others! I am on Tramacet - I have been on it for quite sometime and I don't have that addicted feeling to it! So see if your doctor can perscribe this to you and give it a try!

The ONLY way of weaning off is to cut the pills in half and put them in a small conatiner - and then take less and less every 2 weeks!

When we are in pain it is a VERY fine line and you have to be open and honest with your doctors! Tell your doctor that you ARE having side effects of withdrawls! There are many pills to help you with this! And good combinations! Don't EVER feel bad about needing pills honey! You NEED them, it's not about a choice here! Just think of tit this way, if you told a stranger this "I am in pain 24 hours a day and I will NOT take anythign to help me!" o.O People would be in shock and think "WHY?!" so think of it that way OK? You NEED to help your body help herself! And also are you on any anti-inflammatories? I am on Keterolac and I REALLY like this - not very much upset stomach etc.

So NO Cold Turkey and NO not taking pain relievers OK? And be open and honest with your doctors so they can make sure you don't become a total ADDICT! Much hugs and good wishes for health!
Reply

Loading...

Hello!
Thank you so much for writting me back! Yes, my body has and is going through alot!

I am going to call my doctor and make an apptointment to go in and talk to him and ask him about the meds that you mentioned. It think I am going to do what you said and cut the pills in half and take less and less every 2 weeks, I feel that that would be the best thing for me to do! I am willing to get help with these withdrawls but I was wondering if I do what you said and take less and less, will I still have withdrawls? Or maybe just a little bit of discomfort? I am on Naproxen for the anti-imflammatory, and sometimes my doc puts me on steroids if the inflamation gets to bad. He told me last time I was there that I may need a walker or cane in the near future, and thats hard for me to even think about doing! I know, it sounds crazy but I am very very young!! I don't think of myself as an addict, to me an addict takes alot more pills a day than I do! I really don't have a choice in the matter, and that kinda sucks!!!
Thank you again, for writting me back!
Hugs to you too!! I hope you have a great day and weekend!
Reply

Loading...

The best thing that EVER happened to me - medically - was when I walked into a local clinic and met a WONDERFUL doctor and announced "I'm addicted to pain pills" He was and IS SO wonderful about it! This is what he did for me and see if you doctor can do this for you!

Loratab and Tramacet is a different med! So while you are weaning yourself off of the Loratab your doctor should replace that loss with the equivalent of Tramacet! You NEED these pain killers honey! And I really don't think you need to wean IF you can have them replaced with another pain killer - your brain doesn't catch on! With the Loratab does it make you feel "High or happy"? If so then you will need to gently and slowly replace them with another medication - with no "High"! I called Percocet - "My happy pills" and just took them ANY Time I had a bad day! So IF you are like me, you need to come clean and get slowly changed over OK? Also massage and hydrotherapy are wonderful! Ask your doctor if he can send you for hydrotherapy and massage! It releases the muscles around your joints! Which can add to your pain! So start thinking about meditation, bio feedback, acupuncture etc! Just because he stated it does NOT mean it has to be! OK? My sister has AS and they told her she would be in a wheelchair by the time she was 30, she is 42 and has had 2 hip replacements but you would not know she is in such pain!

Also have him do a Bone length xray - to see if one of your legs is shorter than the other! This can be a HUGe cause of joint pains in your legs and back! You might need a shoe insert! These are FANTASTIC! Swimming is the BEST exercise out there! And of course cold compresses on your inflammed joints is the best to reduce swelling! Omega 3,6,9 oils are FANTASTIC for your joints! Don't worry about Glucosamine - they have been recently proven to do SQUAT! Some have started using Antibiotics - as they think it is a Immune system infection! But I'm on the fence about that! Yoga is a great one for your muscles and tendons!
Reply

Loading...